Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 207, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2015, 6:06 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 21, 2015, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 21, 3:39 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT SUN JUN 21 2015 .DISCUSSION... AS EXPECTED...THE MORNING CONVECTION OVER NE TX HAS DIMINISHED AS OF MID-AFTERNOON...AND ACTUALLY HAS BUILT W ALONG THE RED RIVER BORDERING SRN OK/N TX...NOT BEFORE DUMPING ANOTHER ESTIMATED 3-6 INCHES OF RAIN NEAR THE LAKE TEXOMA REGION...RESULTING IN ANOTHER ROUND OF FLASH FLOODING FOR THIS AREA LATE THIS MORNING/EARLY AFTERNOON. VISIBLE SATELLITE IMAGERY DOES REVEAL WHAT COULD BE A MCV SPINNING NEAR DAL...WITH AN ORGANZIED BAND OF CONVECTION HAVING RECENTLY DEVELOPED ON ITS ERN SIDE AND ADVANCING NE TOWARDS THE I-30 CORRIDOR OF NE TX. THE AIR MASS TO THE NE REMAINS SOMEWHAT STABILIZED N OF I-30 TO THE RED RIVER FROM RAINS RECEIVED EARLIER TODAY...ALTHOUGH IT/S POSSIBLE IT COULD CONTINUE TO EXPAND NE ACROSS NE TX LATE THIS AFTERNOON/EARLY EVENING IN VC OF THE WEAK TROUGH AXIS WHICH STILL REMAINS OVER EXTREME ERN OK INTO ECNTRL TX. OF COURSE...THE SHORT TERM PROGS ARE NOT HANDLING THE ONGOING CONVECTION WELL AT ALL...AND THUS HAVE INSERTED CHANCE POPS THIS EVENING FOR NE TX NEAR I-30...AND BLANKETING MUCH OF THE REMAINDER OF THE AREA WITH SLIGHT CHANCE POPS GIVEN THAT VISIBLE SATELLITE IMAGERY REVEALS A SOME CU TOWERS DEVELOPING OVER THE REST OF E TX/WRN LA/SW AR. MUCH OF THIS SHOULD REMAIN DIURNAL IN NATURE...GRADUALLY DIMINISHING DURING THE EVENING WITH THE LOSS OF HEATING. HOWEVER...THE SHORT TERM PROGS DO MAINTAIN THE WEAK SHEAR AXIS IN PLACE OVER NE TX/EXTREME SE OK/SW AR OVERNIGHT...WHICH MAY RESULT IN ISOLATED CONVECTION REDEVELOPING. CONVECTIVE DEBRIS AND LIGHT S WINDS SHOULD HELP MAINTAIN VERY MUGGY CONDITIONS OVERNIGHT...WITH TEMPS NOT FALLING MUCH BELOW THE MID 70S. THE WEAK SHEAR AXIS SHOULD ERODE AFTER DAYBREAK MONDAY AS THE TROUGH RETROGRADES SW TOWARDS THE RIO GRANDE VALLEY BY AFTERNOON...WITH THE FLAT FOUR CORNERS UPPER RIDGING EXPANDING E TOWARDS THE MS RIVER. SUBSIDENCE BENEATH THIS RIDGE SHOULD RESULT IN POP-FREE AND HOT/HUMID CONDITIONS BY AFTERNOON...WITH TEMPS CLIMBING BACK INTO THE MID 90S OVER MUCH OF THE REGION. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES SHOULD ALSO RANGE FROM 100-105 DEGREES. THIS RIDGE ALOFT SHOULD EXPAND FARTHER E INTO THE TN VALLEY TUESDAY...WITH A SE UNIDIRECTIONAL FLOW BENEATH THE RIDGE POSSIBLY ALLOWING FOR ISOLATED CONVECTION TO DEVELOP/MOVE INTO PORTIONS OF DEEP E TX/SRN SECTIONS OF NCNTRL LA TUESDAY AFTERNOON AND EVENING. THE SSE FLOW LOOKS TO DEEPEN AREAWIDE WEDNESDAY...WHICH MAY RESULT IN ISOLATED CONVECTION AREAWIDE AS THE RIDGE EXPANDS INTO THE SE CONUS. AFTERWARDS...SUBSIDENCE WITH THE RIDGE SHOULD INHIBIT CONVECTION OVER MUCH OF THE REGION THURSDAY AND FRIDAY...BEFORE A PATTERN CHANGE BEGINS TO TAKE SHAPE BY THE START OF NEXT WEEKEND. BOTH THE GFS/ECMWF ARE IN GOOD AGREEMENT WITH A 597DM RIDGE DEVELOPING LATE FRIDAY OVER THE GREAT BASIN...BEFORE EXPANDING N ACROSS THE NRN ROCKIES/WRN GREAT PLAINS LATE SATURDAY. THIS RIDGE SHOULD CARVE A LONGWAVE TROUGH E OF THE ROCKIES BY LATE NEXT WEEKEND...NUDGING A WEAK SFC TROUGH S TOWARDS THE RED RIVER VALLEY EARLY NEXT WEEK. SCT CONVECTION WILL AGAIN BE POSSIBLE LATE SATURDAY THROUGH THE REMAINDER OF THE WEEKEND AS THIS TROUGH SLOWLY SINKS S THROUGH THE REGION. HAVE ADDED LOW CHANCE AND SLIGHT CHANCE POPS TO THE FORECAST FOR THIS TIME PERIOD...WITH COOLER TEMPS EXPECTED GIVEN THE INCREASED CLOUD COVER/CONVECTION. PRELIMS TO FOLLOW BELOW... 15 && .PREV DISCUSSION... /ISSUED 130 PM CDT SUN JUN 21 2015/ AVIATION... MVFR CIGS SLOW TO RISE TO VFR THIS AFTN...ESPECIALLY OVER NE TX WHERE MORNING CONVECTION HAS DISSIPATED...WITH ISOLD CELLS REDEVELOPING JUST NORTH AND WEST OF KTYR. AFTER 22/01Z...MID AND UPPER LVL CLOUD DECKS GRADUALLY DECREASE OVERNIGHT...ALLOWING PATCHY FOG POSSIBLE...ESPECIALLY AT KLFK AND KELD. S-SW WINDS WILL INCREASE AGAIN TO 5 TO 10 KTS AFTER 22/14Z. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 75 95 / 20 10 5 5 MLU 75 95 75 96 / 20 5 5 10 DEQ 73 92 73 94 / 20 10 5 5 TXK 75 94 74 94 / 20 10 5 5 ELD 74 95 74 96 / 20 10 5 5 TYR 74 92 74 93 / 30 10 5 5 GGG 76 93 74 94 / 20 10 5 5 LFK 76 94 75 94 / 20 5 5 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jun 21, 11:40 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CDT SUN JUN 21 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1140 AM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...AS A WEAK UPPER LEVEL DISTURBANCE REMAINS NEARLY STATIONARY NEAR THE RED RIVER OF SOUTHERN OKLAHOMA AND NORTHEAST TEXAS. BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS...WITH THESE SHOWERS AND THUNDERSTORMS EXPECTED TO GRADUALLY DIMINISH TONIGHT WITH THE LOSS OF HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 67 min |
| Jun 21, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 60 min |
| Jun 20, 7:50 PM CDT | Special Weather Statement | SHV | Sabine | 55 min |
| Jun 21, 6:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.